Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 46, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 12, 2019, 1:06 PM EDT for Orange County, Osceola County, Florida. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2019, 1:06 PM EDT (17:06 UTC)
- Expired
- Jun 12, 2019, 2:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 1:37 PM EDT | TSTM WND GST 67 | Orlando International A, FL | KMCO ASOS GUSTED TO 67 MPH/58 KT FROM THE SOUTHWEST. |
| Jun 12, 1:40 PM EDT | TSTM WND GST 48 | Orlando Executive Airpo, FL | KORL ASOS MEASURED A WIND GUST OF 48 MPH/42 KT FROM THE WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1330 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
414
WUUS52 KMLB 121706
SVRMLB
FLC095-097-121800-
/O.NEW.KMLB.SV.W.0046.190612T1706Z-190612T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
106 PM EDT Wed Jun 12 2019
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Orange County in east central Florida...
Northwestern Osceola County in east central Florida...
* Until 200 PM EDT.
* At 105 PM EDT, a severe thunderstorm was located over Intercession
City, moving northeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Orlando, Celebration, Kissimmee, Maitland and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2863 8138 2837 8112 2816 8152 2820 8152
2826 8156 2826 8166 2831 8166
TIME...MOT...LOC 1705Z 231DEG 25KT 2826 8155
HAIL...<.75IN
WIND...60MPH
$$
Glitto3 follow-up statements
020
WWUS52 KMLB 121727
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
127 PM EDT Wed Jun 12 2019
FLC095-097-121800-
/O.CON.KMLB.SV.W.0046.000000T0000Z-190612T1800Z/
Orange FL-Osceola FL-
127 PM EDT Wed Jun 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...
At 127 PM EDT, severe thunderstorms were located over Vineland and
over Kissimme, moving northeast at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Orlando, Dr Phillips, Kissimmee, Buena Ventura Lakes and Bay
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2853 8128 2842 8118 2826 8138 2822 8148
2828 8153 2836 8161 2863 8138
TIME...MOT...LOC 1724Z 214DEG 18KT 2843 8153
HAIL...<.75IN
WIND...60MPH
$$
Glitto306
WWUS52 KMLB 121742
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
142 PM EDT Wed Jun 12 2019
FLC095-097-121800-
/O.CON.KMLB.SV.W.0046.000000T0000Z-190612T1800Z/
Orange FL-Osceola FL-
142 PM EDT Wed Jun 12 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR SOUTHWESTERN ORANGE AND NORTH CENTRAL OSCEOLA COUNTIES...
At 139 PM EDT, a severe thunderstorm was located near the
Orlando International Airport, moving northeast at 30 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated. The Orlando International Airport reported
a wind gust to 67 mph as the storm passed.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Orlando, Kissimmee, Winter Park, Maitland and Bay Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2853 8128 2842 8118 2826 8138 2822 8148
2828 8153 2836 8161 2863 8138
TIME...MOT...LOC 1739Z 231DEG 25KT 2850 8144
HAIL...<.75IN
WIND...70MPH
$$
Glitto109
WWUS52 KMLB 121751
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
151 PM EDT Wed Jun 12 2019
FLC095-097-121801-
/O.EXP.KMLB.SV.W.0046.000000T0000Z-190612T1800Z/
Orange FL-Osceola FL-
151 PM EDT Wed Jun 12 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES WILL EXPIRE AT 200 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire. However gusty winds are still possible with
this thunderstorm.
LAT...LON 2853 8128 2842 8118 2826 8138 2822 8148
2828 8153 2836 8161 2863 8138
TIME...MOT...LOC 1751Z 231DEG 25KT 2855 8137
$$
GlittoWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 10:12 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 12, 10:12 AM EDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1012 AM EDT Wed Jun 12 2019 .UPDATE... The synoptic setup has east central Florida in between Atlantic high pressure ridge and low pressure trough extending from the Great Lakes into the northern Gulf of Mexico. This has the area in a fairly deep layer of southwesterly flow and will provide another day of west coast breeze dominant convection. This morning's satellite- derived precipitable water (PWAT) shows 1.7" to 1.8" NW of the I-4 corridor to slightly lesser values of 1.6" to 1.7" south and east, supporting scattered to numerous showers and storms this afternoon, some of them becoming strong. A few showers and storms were already being observed along the western side of the peninsula as of 10 am, and this activity could push into Lake county as early as 11 am. However, the main timing window for showers/storms across interior locations and Volusia county will be similar to yesterday being the early to mid afternoon hours and mid afternoon to early evening closer to the coast. Also similar to yesterday, will keep mention of a chance of storms into the evening hours as a few mesoscale models are showing some redevelopment. Gusty winds of 40-50 mph will be possible within stronger convection today along with frequent lightning. Torrential downpours are also possible, but quicker storm motion of 20 to 25 mph should keep any flood threat minimal. && .AVIATION... VFR conditions outside of showers and storms. Highest shower/storm chances will spread from west to east again today initially near the interior terminals and DAB from early to mid afternoon and then the coastal terminals from TIX-SUA from mid afternoon into early evening. Showers/storms will be capable of IFR visibilities and also wind gust of 35-40 kts in the stronger storms. Some redevelopment of showers and storms is possible during the evening so will keep mention of VCSH through 00-01Z but may need to put in VCTS later on. && .MARINE... Previous forecast in good shape with no changes required for this morning's update. Today-Tonight (previous)...A gentle to moderate south-southwest breeze will persist for the next day or so. Current data from buoys across the area show seas are around 1-2 feet, thus have capped the forecast for seas at 2 feet for much of the waters with perhaps some 3 foot seas well offshore the Volusia/Space Coast late tonight. Expecting another round of showers and storms this afternoon and evening, with the main threats being dangerous cloud to ground lightning strikes and wind gusts to 35 knots. && .PRELIMINARY POINT TEMPS/POPS... DAB 90 73 89 73 / 60 30 50 10 MCO 90 75 90 73 / 60 20 50 10 MLB 91 75 89 72 / 60 40 50 20 VRB 91 74 89 71 / 50 40 50 40 LEE 88 74 89 74 / 60 20 50 10 SFB 90 74 91 73 / 60 20 50 10 ORL 90 75 90 74 / 60 20 50 10 FPR 91 72 90 71 / 50 40 50 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Combs/Glitto
Hazardous weather outlook, Jun 12, 10:41 AM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1041 AM EDT Wed Jun 12 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-130100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1041 AM EDT Wed Jun 12 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and lightning storms are expected this afternoon and evening across east central Florida, some of them strong with an isolated severe storm possible. The Storm Prediction Center has placed areas from Kissimmee to Titusville northward in a marginal risk of severe weather. By noon through the early afternoon, expect an increase in coverage and intensity of storms as they approach the I-4 corridor and also across interior locations south of I-4 with showers and storms reaching the coast by mid to late afternoon. Frequent and deadly cloud to ground lightning strikes will be the main hazard with all thunderstorms that develop. Additionally, wind gusts to 40-50 mph will be possible with strong storms and up to 60 mph in a severe storm. If you hear thunder in the distance or see lighting, seek shelter in a sturdy building. Remember: When Thunder Roars, Go Indoors! .FLOOD IMPACT... Some storms may produce torrential downpours, with amounts ranging from 1 to 2 inches over a 1 to 2 hour period at some locations. The locally heavy rainfall of the past several days has increased the threat for temporary flooding of urban, low lying, and poorly drained areas, especially across Lake, Volusia, Seminole, Orange, and northern Brevard Counties. Don't drive where water covers the road. the depth may be too great to allow your vehicle to pass safely. .MARINE THUNDERSTORM GUST IMPACT... Scattered to numerous storms will move over the nearshore Atlantic waters, including the Intracoastal and also over inland lakes. Some strong storms could produce wind gusts in excess of 35 knots this afternoon and evening. Mariners should keep an eye on the sky and watch for approaching storms from the southwest later today. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Scattered to numerous showers and lightning storms are expected across east central through this weekend. The heaviest rain and strongest storms will briefly shift to the western side of the peninsula Saturday, but should begin to shift back eastward once again early next week. The main concerns will continue to be deadly cloud to ground lightning strikes, and an increasing threat of poor drainage flooding. Locally gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 to 3 inches or more, or flooding of roads or property to the National Weather Service in Melbourne. Combs/Rodriguez
In the hours before
Special weather statement, Jun 12, 12:59 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1259 PM EDT Wed Jun 12 2019
FLZ045-053-121745-
Osceola FL-Orange FL-
1259 PM EDT Wed Jun 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE AND
NORTHWESTERN OSCEOLA COUNTIES UNTIL 145 PM EDT...
At 1258 PM EDT, Doppler radar was tracking a strong thunderstorm near
Champions Gate, or near Intercession City, moving northeast at 30
mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Orlando, Kissimmee, Windermere, Bay Lake and Celebration.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2861 8144 2834 8115 2814 8151 2814 8152
2820 8152 2826 8156 2826 8166 2832 8166
TIME...MOT...LOC 1658Z 230DEG 25KT 2822 8159
GlittoThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:59 PM EDT | Special Weather Statement | MLB | Orange | 46 min |
| Jun 12, 1:09 PM EDT | Special Weather Statement | MLB | Volusia | 51 min |
| Jun 12, 1:11 PM EDT | Special Marine Warning | MLB | 64 min | |
| Jun 12, 1:33 PM EDT | Special Weather Statement | MLB | Volusia | 42 min |
| Jun 12, 1:47 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 43 min |
| Jun 12, 2:02 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jun 12, 2:11 PM EDT | Special Weather Statement | MLB | Brevard, Osceola, Seminole | 64 min |
| Jun 12, 2:43 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Osceola | 62 min |
| Jun 12, 3:07 PM EDT | Special Weather Statement | MLB | Okeechobee | 53 min |
| Jun 12, 3:50 PM EDT | Special Weather Statement | MLB | Okeechobee | 55 min |
| Jun 12, 4:02 PM EDT | Special Marine Warning | MLB | 88 min | |
| Jun 12, 5:31 PM EDT | Special Marine Warning | MLB | 59 min | |
| Jun 12, 5:31 PM EDT | Severe Thunderstorm Warning | MLB | Martin | 44 min |
| Jun 12, 7:02 PM EDT | Special Marine Warning | MLB | 58 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.